MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMC4242C200TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Anemia (1706); Fever (1858); Hemorrhage/Blood Loss/Bleeding (1888); Rash (2033); Swelling (2091); Electrolyte Imbalance (2196); Constipation (3274)
Date of Event 10/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other relevant device(s) are: product id: v amc4242c200tu, serial/lot #: (b)(4), ubd: 27-may-2020, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted in the patient for the endovascular treatment of a fusiform descending thoracic aneurysm.It was noted a non-mdt stent graft (gelweave) was previously implanted in the ascending aorta approximately 2 months previously.It was reported from one post the index procedure to approximately 2 weeks post the index procedure the patient experienced the following symptoms: thrombocytopenia resolving without treatment abdominal pain unresolved without treatment elevated liver enzymes recovering without treatment.Anemia with drop in hb unresolved and continuing with treatment hypokalemia resolved with treatment constipation resolved with treatment maculopapular rash by right neck area related to surgical tape dressing used for central line access resolved with treatment.Postoperative fever with symptoms of hypovolemic hyponatremia, lactic acidosis¿ related to the post implantation syndrome.This was successfully treated and confirmed as resolved.Occult gastrointestinal bleeding treated however unresolved and continuing with treatment left arm swelling with mild edema around the incision site (procedure access) resolved with treatment.All of the reported events were assessed as related to the index procedure.No additional clinical sequelae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
Additional information received: the valiant captivia stent grafts implanted during the index procedure were placed in zones 3, 4 and 5.The previously reported abdominal pain was reported as likely due to the anesthesia and acute surgery.A ct was carried out 3 months post the index procedure showed no blood loss.The patient recovered without treatment.The previously reported anemia was treated with medication but is still unresolved.All previously reported events were assessed as related to the index procedure by both the investigator and the sponsor.The patient also experienced hypomagnesemia 3 months post the index procedure which was assessed as related to the study procedure by the investigator and the sponsor, and recovered without treatment.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8119301
Report Number2953200-2018-01643
Device Sequence Number16193610
Product Code MIH
UDI-Device Identifier00643169346734
UDI-Public00643169346734
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Model NumberVAMC4242C200TU
Device Catalogue NumberVAMC4242C200TU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/03/2018
Supplement Date Received by Manufacturer12/13/2018
02/20/2019
Initial Report FDA Received Date11/30/2018
Supplement Report FDA Received Date01/07/2019
03/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient Weight52